Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 3, NWS Corpus Christi, TX

March 16, 2024Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this high wind warning at Mar 16, 2024, 6:23 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 16, 2024, 6:23 AM CDT (11:23 UTC)
Expired
Mar 16, 2024, 7:17 AM CDT
In force
54 min
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 6:36 AM CDTTSTM WND GST 542 Se Flour Bluff, TXMesonet station XLAG Laguna Shores measured marine wind gusts of 41-54 mph between 6:36 AM to 7:26 AM CDT with max of 54 occurring at 7:01 AM.
Mar 16, 7:07 AM CDTNON-TSTM WND GST 581 Ese Cc Nas, TXAWOS station KNGP C. Christi NAS.
Mar 16, 7:25 AM CDTTSTM WND GST 449 Sse Ingleside, TXTempest weather station measured a marine wind gust of 44 mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1857 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS74 KCRP 161123
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
623 AM CDT Sat Mar 16 2024

TXZ242>244-342>344-442-443-161300-
/O.NEW.KCRP.HW.W.0003.240316T1123Z-240316T1300Z/
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Kleberg Islands-
Nueces Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Aransas Pass, 
and Port Aransas
623 AM CDT Sat Mar 16 2024

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...East winds gusting to 50 mph.

* WHERE...Inland Kleberg, Inland Nueces, Inland San Patricio, 
  Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Kleberg 
  Islands and Nueces Islands Counties.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
1 follow-up statement
369 
WWUS74 KCRP 161217
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
717 AM CDT Sat Mar 16 2024

TXZ242>244-342>344-442-443-161330-
/O.CAN.KCRP.HW.W.0003.000000T0000Z-240316T1300Z/
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Kleberg Islands-
Nueces Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Aransas Pass, 
and Port Aransas
717 AM CDT Sat Mar 16 2024

...HIGH WIND WARNING IS CANCELLED...



$$

BF

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Mar 16, 2:17 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Mar 16, 2:17 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
217 AM CDT Sat Mar 16 2024

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Today through Sunday)
Issued at 208 AM CDT Sat Mar 16 2024

Convection is ongoing early this morning associated with a mid-level
shortwave progressing across the region. The bulk of the convection
is south of the area, though scattered activity has developed
through the coastal bend as the wave lifts.  Activity south of the
area could lift into Kleberg and Nueces counties before sunrise this
morning and with very slow motions, would bring some flash flood
concerns. Cold front appears to be drapped across the forecast area
from near Victoria to near Laredo with the convection remaining
mainly south of the boundary. Will expect this activity to continue
to move east and northeast through the early morning hours. Some
guidance indicates additional activity developing west near Laredo
toward sunrise and persisting through the late morning hours. Will
hold onto PoPs for this, but expect a decrease in activity in the
afternoon hours as we are between the early shortwave and another
shortwave that will impact the area into this evening and overnight.
Once again with the evening/overnight convection we could see some
strong to severe storms and locally heavy rainfall.  We are in a
slight risk for both severe and excessive rainfall through early
Sunday morning.  Warming temperatures today will result in CAPE over
the region back in the 1-2k J/KG range with lapse rates of 7-8
C/km. The stalled cold front and shortwave should be sufficient
forcing for the convection. Rainfall totals for the remainder of
this weekend overall less than 2 inches, though locally higher
amounts will be possible with the slow motion of the convection.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 208 AM CDT Sat Mar 16 2024

The stalled front should finally get a push out of the area on
Sunday to largely end rain chances by the end of the day, though
will hold onto some low PoPs along the Rio Grande with some
convection possible developing in the high terrain west of the
River.  The mid/upper level pattern does not break early in the
period with the cut off low persisting over the southwest US.  It's
not until mid-week that it finally kicks out and will push another
cold front through the area on Thursday. We'll see off and on rain
chances (mainly low end rain chances through the week, but the best
chance will be Wednesday just ahead of the front.

Temperatures drop off for Monday and Tursday with highs only in the
60s. By Thursday we're back above normal (into the 80s for a lot of
the area. This continues into Friday despite the cold front.

&&

.AVIATION...
(06Z TAFS)
Issued at 1215 AM CDT Sat Mar 16 2024

A mixed bag in the TAF forecast this period. Showers and
thunderstorms will be possible throughout the period. Have tried
to give some indication of timing, but confidence is low as to the
exact timing for all sites. Flight categories are low through the
overnight hours, but should increase during the day. Though out
west, have temporarily returned to VFR at LRD, expect them to
settle back into an MVFR conditions.

&&

.MARINE...
Issued at 208 AM CDT Sat Mar 16 2024

Light to moderate southeasterly winds persist through early Sunday
across the waters. A cold front pushes through Sunday with strong
northeasterly winds developing by Monday with small craft
advisories likely to be needed. Showers and thunderstorms are
expected this morning and again tonight. Weak to moderate easterly
flow is expected by Tuesday with onshore flow developing again by
Wednesday. This will persist through the remainder of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  67  80  61 /  30  60  50  10
Victoria          78  65  75  57 /  50  70  60  10
Laredo            81  67  79  60 /  70  80  40  30
Alice             83  66  79  59 /  40  70  50  10
Rockport          78  67  77  61 /  30  60  60  10
Cotulla           79  66  75  59 /  70  80  50  10
Kingsville        83  67  80  61 /  30  60  50  10
Navy Corpus       75  67  77  62 /  30  60  60  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...PH/83
LONG TERM....PH/83
AVIATION...PH

In the hours before

Special weather statement, Mar 16, 1:56 AM CDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
156 AM CDT Sat Mar 16 2024

TXZ245>247-346-347-160745-
Coastal Calhoun TX-Inland Calhoun TX-Coastal Refugio TX-
Inland Refugio TX-Coastal Aransas TX-
156 AM CDT Sat Mar 16 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CALHOUN...NORTHEASTERN
ARANSAS AND EAST CENTRAL REFUGIO COUNTIES THROUGH 245 AM CDT...

At 156 AM CDT, Doppler radar was tracking a strong thunderstorm near
Seadrift, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Port Lavaca, Seadrift, Port Oconnor, Alamo Beach, Green Lake,
Indianola, Magnolia Beach, Tivoli, Aransas National Wildlife Refuge,
Long Mott, and Austwell.

This includes US Highway 87 between mile markers 836 and 840.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2823 9685 2842 9695 2868 9664 2864 9661
      2862 9662 2860 9661 2858 9661 2859 9662
      2858 9662 2858 9664 2857 9660 2861 9656
      2857 9656 2856 9653 2852 9650 2848 9643
      2844 9640
TIME...MOT...LOC 0656Z 235DEG 20KT 2841 9678

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EMF
Special weather statement, Mar 16, 1:58 AM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
158 AM CDT Sat Mar 16 2024

TXZ242-342-442-160745-
Kleberg Islands TX-Coastal Kleberg TX-Inland Kleberg TX-
158 AM CDT Sat Mar 16 2024

...STRONG THUNDERSTORMS WILL IMPACT KLEBERG COUNTY THROUGH 245 AM
CDT...

At 158 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Malaquite Beach to near
Riviera. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Riviera Beach, Riviera, Ricardo, Malaquite Beach, and Loyola Beach.

This includes US Highway 77 between mile markers 698 and 708.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

&&

LAT...LON 2726 9799 2726 9806 2741 9804 2755 9721
      2724 9732 2725 9736 2728 9735 2727 9737
      2724 9737 2726 9745 2725 9749 2724 9749
      2723 9754 2724 9763 2728 9765 2726 9773
      2728 9778 2725 9783 2724 9792 2721 9798
TIME...MOT...LOC 0658Z 244DEG 19KT 2738 9746 2726 9788

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EMF
Special weather statement, Mar 16, 2:44 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
244 AM CDT Sat Mar 16 2024

TXZ242-342-442-160830-
Kleberg Islands TX-Coastal Kleberg TX-Inland Kleberg TX-
244 AM CDT Sat Mar 16 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KLEBERG COUNTY THROUGH
330 AM CDT...

At 243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Malaquite Beach to near
Riviera Beach. These storms were nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Riviera Beach, Riviera, Ricardo, Malaquite Beach, and Loyola Beach.

This includes US Highway 77 between mile markers 700 and 708.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2740 9793 2755 9726 2738 9725 2724 9731
      2724 9735 2728 9736 2727 9737 2724 9737
      2726 9745 2725 9749 2724 9749 2724 9750
      2723 9754 2724 9763 2728 9765 2726 9773
      2728 9778 2725 9783 2724 9792 2722 9797
TIME...MOT...LOC 0743Z 292DEG 2KT 2740 9740 2727 9771

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

EMF
Special weather statement, Mar 16, 4:22 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
422 AM CDT Sat Mar 16 2024

TXZ242>244-342>345-442-443-161015-
Inland Nueces TX-Inland San Patricio TX-Kleberg Islands TX-
Coastal Nueces TX-Coastal San Patricio TX-Coastal Kleberg TX-
Nueces Islands TX-Inland Kleberg TX-Aransas Islands TX-
422 AM CDT Sat Mar 16 2024

...STRONG THUNDERSTORMS WILL IMPACT NUECES...SOUTHEASTERN SAN
PATRICIO AND KLEBERG COUNTIES THROUGH 515 AM CDT...

At 421 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gregory to 9 miles southeast of Riviera
Beach. Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Corpus Christi, Portland, Robstown, Port Aransas, Driscoll, Corpus
Christi International Airport, Ingleside, Aransas Pass, Bishop, Odem,
Gregory, Ingleside On The Bay, Flour Bluff, Corpus Christi North
Beach, Kings Crossing Subdivision, Padre Balli Park, Bay Area Medical
Center, Spohn Hospital South, Riviera, and Texas A&M University
Corpus Christi.

This includes the following highways...
 Interstate 37 between mile markers 1 and 22.
 US Highway 181 between mile markers 636 and 648.
 US Highway 77 between mile markers 650 and 688, and between mile
markers 700 and 708.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2724 9763 2728 9765 2726 9773 2728 9776
      2727 9777 2728 9778 2724 9784 2724 9792
      2804 9765 2785 9704 2728 9735 2727 9737
      2724 9737 2724 9740 2726 9745 2725 9749
      2724 9749 2724 9750 2723 9754
TIME...MOT...LOC 0921Z 264DEG 12KT 2790 9727 2723 9755

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PH
Special weather statement, Mar 16, 6:11 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
611 AM CDT Sat Mar 16 2024

TXZ242>246-342>346-442-443-161215-
Inland Nueces TX-Inland San Patricio TX-Kleberg Islands TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Kleberg TX-Nueces Islands TX-
Coastal Aransas TX-Inland Kleberg TX-Aransas Islands TX-
611 AM CDT Sat Mar 16 2024

...GUSTY SHOWERS WILL IMPACT CENTRAL ARANSAS...NUECES...SAN
PATRICIO...SOUTHWESTERN REFUGIO AND KLEBERG COUNTIES THROUGH 715 AM
CDT...

At 609 AM CDT, Doppler radar was tracking gusty showers across the
Coastal Bend, moving slowly slowly east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Corpus Christi, Kingsville, Portland, Robstown, Rockport, Sinton,
Port Aransas, Taft, Driscoll, Corpus Christi International Airport,
Lamar, Ingleside, Aransas Pass, Bishop, Odem, Gregory, St. Paul,
Ingleside On The Bay, Bayside, and Palm Harbor.

This includes the following highways...
 Interstate 37 between mile markers 1 and 20.
 US Highway 181 between mile markers 618 and 648.
 US Highway 77 between mile markers 630 and 704.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2737 9801 2825 9748 2815 9682 2729 9738
TIME...MOT...LOC 1109Z 288DEG 12KT 2787 9738

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:09 PM CDTSevere Thunderstorm Warning Considerable damage threatCRPWebb51 min
Mar 15, 10:31 PM CDTSpecial Weather StatementCRPLa Salle, McMullen59 min
Mar 15, 10:57 PM CDTSevere Thunderstorm WarningCRPWebb56 min
Mar 16, 12:07 AM CDTSpecial Weather StatementCRPJim Hogg23 min
Mar 16, 1:56 AM CDTSpecial Weather StatementCRPCalhoun49 min
Mar 16, 1:58 AM CDTSpecial Weather StatementCRPKleberg47 min
Mar 16, 2:39 AM CDTSpecial Marine WarningCRP66 min
Mar 16, 2:44 AM CDTSpecial Weather StatementCRPKleberg46 min
Mar 16, 2:45 AM CDTSpecial Marine WarningCRP60 min
Mar 16, 3:35 AM CDTSpecial Marine WarningCRP55 min
Mar 16, 4:22 AM CDTSpecial Weather StatementCRPKleberg, Nueces53 min
Mar 16, 4:41 AM CDTSpecial Marine WarningCRP64 min
Mar 16, 5:39 AM CDTSpecial Marine WarningCRP66 min
Mar 16, 6:11 AM CDTSpecial Weather StatementCRPAransas, Kleberg, Nueces, San Patricio64 min
Mar 16, 6:27 AM CDTSpecial Marine WarningCRP63 min
Mar 16, 6:30 AM CDTSpecial Marine WarningCRP60 min
Mar 16, 8:10 AM CDTSpecial Marine WarningCRP50 min

Nearby

High Wind Warnings in Texas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.